My daughter is 4 and has already had 3 surgeries to remove what our doctor calls chalazions. After her last surgery the bump under eye was back in less than a week. We are so frustrated and don't know what to do next. She is so young and beautiful she shouldn't have to go through this operation again. Our doctor says he doesn't have faith in the drops or ointments, but I did talk him to prescribing her an oral antibiotic to try. I am desperate for answers. I don't know why these keep coming back and wonder if she will ever grow out of this. He did tell us that if the oral antibiotic didn't work that we could try the steroid injuction. What do you think.
#1 eliminate immediately all high fructose corn syrup from her diet, now and forever
#2 order a "bleph pak" from the Dry Eye Store (www.dryeyestore.com) and use it twice a day - it comes with instructions
#3 a 60 day course of low-dose oral erythromycin can be helpful - dosing should be at the very lowest range, based on weight - oral antibiotics 'for infection' like amoxicillin or cipro are not helpful - the erythromycin works by loosening up the secretions of the eye lid oil glands
#4 TobraDex ointment (spelled exactly that way) rubbed into the eyelashes and along the edge of the eyelids at bedtime for 3 weeks can "break" a stye cycle but it is a potent medication with side effects and cannot be used ad lib
Education yourself by searching "chalazion" and "meibomian gland" and "blepharitis".
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.